Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

HIV test syringe, infected with HIV, thyroid illness, ELISA test

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3391 Questions
Hi, may I answer your he
Posted Sun, 6 May 2012 in HIV and AIDS
Answered by Dr. Raju A.T 2 hours later

Thanks for your query,

No, Thyroid illness or the treatment for the same do not have any effect on HIV testing.

Yes, 4 months is a enough time for HIV infection to be determined by ELISA or Western blot test.

Symptoms of HIV are as follows :

A illness like viral fever ( flu ) with symptoms like fever and chills, joint and muscle pain,headache, rashes etc will be presented at the time of seroconversion which is production of antibodies( body's defense substance) by the body to the optimally divided virus ( optimal number ). This usually takes 3 to 6 months after infection to develop ,very rarely about 2 to 3% can develop the above illness early may be after at 3 to 4 weeks after exposure this is called "Acute Retroviral syndrome ".

After the above illness the patient will be absolutely be normal for years except with some skin rashes and oral ulcerations , Its only when the CD4 levels ( the cells which are affected by the HIV virus ) drops down the person will get infected with various opportunistic infections like TB , Candidiasis , pneumonia etc presenting the symptoms typically seen in these infections.

The weakly positive P24 line in western blot could be a laboratory artifact.I would consider you to be negative and need no more test to explore your HIV status.

If you still want your self to be completely clear to get off the anxiety then the best test would be by getting P24antigen assay and PCR test .Once if you get them negative then there is no turning back.

Hope I have answered your query. If you have any follow up queries I will be available to answer them.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an HIV AIDS Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor